Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 172, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2015, 5:36 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 23, 2015, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Geneva County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761
WUUS52 KTAE 232236
SVRTAE
ALC031-061-232315-
/O.NEW.KTAE.SV.W.0172.150623T2236Z-150623T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM CDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHWESTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 615 PM CDT
* AT 535 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF SAMSON...OR 11 MILES
SOUTHWEST OF ENTERPRISE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAMSON...COFFEE SPRINGS...PINEY GROVE...BATTENS CROSSROADS...
CENTRAL CITY...SPEARS...MARVIN CHAPEL...SELLERSVILLE...MARL...
TURNER CROSSROADS...GOODMAN...INO...ALBERTON...LUCILE...HOLLEY
STORE...CHANCELLOR AND NEW HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3126 8615 3140 8604 3124 8585 3112 8585
3108 8602
TIME...MOT...LOC 2235Z 316DEG 13KT 3125 8600
$$
1-WESTON1 follow-up statement
515
WWUS52 KTAE 232300
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM CDT TUE JUN 23 2015
ALC031-061-232310-
/O.CAN.KTAE.SV.W.0172.000000T0000Z-150623T2315Z/
GENEVA AL-COFFEE AL-
600 PM CDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GENEVA AND
SOUTHWESTERN COFFEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3126 8615 3140 8604 3124 8585 3112 8585
3108 8602
TIME...MOT...LOC 2258Z 316DEG 13KT 3119 8594
$$
1-WESTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:25 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 23, 5:25 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 625 PM EDT TUE JUN 23 2015 ** UPDATED TO REMOVE HEAT ADVISORY ** .NEAR TERM [THROUGH TONIGHT]... SCATTERED THUNDERSTORMS ARE ONGOING ONCE AGAIN THIS AFTERNOON. WITH PLENTY OF LOW-LEVEL MOISTURE AND STEEP LOW-LEVEL LAPSE RATES, CAPE VALUES ARE RUNNING 3000-4000J/KG, WITH A FEW STORMS OCCASIONALLY REACHING MARGINALLY SEVERE LEVELS. THIS ACTIVITY WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH THE FOCUS LIKELY SHIFTING NORTH AND WEST WITH TIME. .SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]... UPPER LEVEL RIDGING CENTERED NORTHWEST OF THE LOCAL REGION WEDNESDAY WILL WEAKEN AS IT SLIDES EASTWARD THURSDAY. AT THE SURFACE, THE WESTERN EXTENSION OF THE BERMUDA RIDGE AXIS WILL REMAIN OVER OR JUST SOUTH OF OUR COASTAL WATERS. ELSEWHERE, A SURFACE THROUGH EXTENDING SWWD INTO CENTRAL GA FROM A WEAK AREA OF LOW PRESSURE IN THE CARLOINA'S WILL PERSIST THROUGH THE PERIOD. THE MEAN 1000-700MB FLOW WILL BE MODERATE FROM THE WEST TO SOUTHWEST (< 10 KTS) BOTH DAYS (SEA BREEZE REGIME 4). FORECAST PW'S WILL BE AROUND 2.0" WEDNESDAY AND AROUND 1.75" THURSDAY WITH SLIGHTLY DRYER AIR FILTERING IN THE MID LEVELS. BASED ON RADAR COVERAGE TODAY AND THE ABOVE MENTIONED SYNOPTIC SITUATION, WENT ABOVE MOS POP GUIDANCE. AFTERNOON TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S BUT IT APPEARS WE WILL JUST BE UNDER HEAT ADVISORY CRITERIA. .LONG TERM [FRIDAY THROUGH TUESDAY]... THE UPPER PATTERN TRANSITIONS TO BECOME HIGHLY AMPLIFIED WITH A SHARP RIDGE OUT WEST AND A DEEP TROUGH IN THE EAST OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING INCREASING CHANCES FOR WIDESPREAD CONVECTION TO THE AREA, ESPECIALLY ON SUNDAY AS MODELS SHOW A SURFACE FRONT/TROUGH PUSHING INTO OUR CWA FROM THE NORTH WITH DEEP LAYER MOISTURE IN PLACE. THIS BOUNDARY MAY SLIP JUST ENOUGH TO THE SOUTH TO BRING A DRIER AIRMASS TO AT LEAST OUR NORTHERN ZONES BY MONDAY. MAX TEMPS WILL BE BELOW OR NEAR CLIMO (UPPER 80S TO LOWER 90S) EACH DAY WITH LOWS IN THE LOWER TO MID 70S. && .AVIATION... [THROUGH 18Z WEDNESDAY] THUNDERSTORMS WILL IMPACT ALL AREA TERMINALS THROUGH THE AFTERNOON HOURS. VFR CONDITIONS WILL PREVAIL THEREAFTER THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .MARINE... LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION. && .FIRE WEATHER... DISPERSION INDICES WILL BE HIGH IN THE AFTERNOONS ON WEDNESDAY AND THURSDAY DUE TO HIGH MIXING HEIGHTS. THERE ARE NO OTHER FIRE WEATHER CONCERNS. && .HYDROLOGY... AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO WIDESPREAD FLOODING IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 76 94 75 94 76 / 20 50 20 50 30 PANAMA CITY 80 91 78 88 79 / 20 40 20 40 30 DOTHAN 76 97 75 95 75 / 30 60 20 50 30 ALBANY 76 97 75 96 75 / 30 40 20 50 30 VALDOSTA 75 96 75 96 75 / 30 40 20 50 30 CROSS CITY 76 92 74 92 76 / 30 40 20 40 30 APALACHICOLA 79 92 79 91 79 / 20 20 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...BARRY LONG TERM...BARRY AVIATION...CAMP MARINE...BARRY FIRE WEATHER...WESTON HYDROLOGY...DVD
In the hours before
Local storm report, Jun 23, 4:30 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 W DOERUN 31.31N 83.96W
06/23/2015 COLQUITT GA 911 CALL CENTER
A COUPLE TREES BLOWN DOWN IN COLQUITT COUNTY INCLUDING ON
HIGHWAY 270 NEAR DOERUN.
&&
08-LAMERSLocal storm report, Jun 23, 4:45 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 3 E FORT RUCKER 31.35N 85.65W
06/23/2015 M48.00 MPH DALE AL AWOS
42 KNOT...48 MPH...GUST AT HANCHEY ARMY HELIPORT KHEY.
0534 PM TSTM WND GST 3 W FORT RUCKER 31.36N 85.75W
06/23/2015 M51.00 MPH DALE AL AWOS
44 KNOT...51 MPH...GUST AT LOWE ARMY HELIPORT KLOR.
&&
08-LAMERSLocal storm report, Jun 23, 4:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST CAIRNS AAF 31.28N 85.71W
06/23/2015 M63 MPH DALE AL AWOS
55 KNOT...63 MPH...GUST MEASURED AT CAIRNS ARMY AIR
FIELD...KOZR.
&&
08-LAMERSLocal storm report, Jun 23, 5:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST CAIRNS AAF 31.28N 85.71W
06/23/2015 M68.00 MPH DALE AL AWOS
59 KNOT...68 MPH...PEAK WIND GUST MEASURED AT CAIRNS ARMY
AIR FIELD...KOZR. UPDATED FROM AN EARLIER REPORT.
&&
08-LAMERSLocal storm report, Jun 23, 5:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG DALEVILLE 31.29N 85.73W
06/23/2015 DALE AL 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN AND BLOCKING ROADWAYS IN
SOUTHERN DALE COUNTY. ALL OF DALEVILLE REPORTED TO BE
WITHOUT POWER.
&&
08-LAMERSLocal storm report, Jun 23, 5:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG WICKSBURG 31.21N 85.62W
06/23/2015 HOUSTON AL 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN THE WICKSBURG AREA.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:39 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Houston | 51 min |
| Jun 23, 5:01 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 44 min |
| Jun 23, 6:35 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.